Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 163, NWS San Francisco Bay Area, CA

July 26, 2021

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 26, 2021, 8:52 PM PDT. It took effect at Jul 27, 2021, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2021, 8:52 PM PDT (03:52 UTC)
In effect from
Jul 27, 2021, 3:00 PM PDT
Expired
Jul 27, 2021, 9:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

335 
WHUS76 KMTR 270352
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
852 PM PDT Mon Jul 26 2021

PZZ530-271200-
/O.EXP.KMTR.SC.Y.0162.000000T0000Z-210727T0400Z/
/O.NEW.KMTR.SC.Y.0163.210727T2300Z-210728T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
852 PM PDT Mon Jul 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TO 9 PM PDT TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 4 PM to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
5 follow-up statements
207 
WHUS76 KMTR 270913
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
213 AM PDT Tue Jul 27 2021

PZZ530-271715-
/O.CON.KMTR.SC.Y.0163.210727T2300Z-210728T0400Z/
/O.NEW.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
213 AM PDT Tue Jul 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT
WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 4 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
916 
WHUS76 KMTR 270915
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
215 AM PDT Tue Jul 27 2021

PZZ530-271715-
/O.EXT.KMTR.SC.Y.0163.210727T2200Z-210728T0400Z/
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
215 AM PDT Tue Jul 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
390 
WHUS76 KMTR 271545
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
845 AM PDT Tue Jul 27 2021

PZZ530-272345-
/O.CON.KMTR.SC.Y.0163.210727T2200Z-210728T0400Z/
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
845 AM PDT Tue Jul 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
WEDNESDAY...

* WHAT...For the first Small Craft Advisory, southwest winds 5 
  to 15 kt with gusts up to 30 kt expected. For the second Small 
  Craft Advisory, southwest winds 5 to 15 kt with gusts up to 30 
  kt expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, from 3 PM this afternoon 
  to 9 PM PDT this evening. For the Small Craft Advisory, from 3 
  PM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
462 
WHUS76 KMTR 272134
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
234 PM PDT Tue Jul 27 2021

PZZ530-280545-
/O.CON.KMTR.SC.Y.0163.210727T2200Z-210728T0400Z/
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
234 PM PDT Tue Jul 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
WEDNESDAY...

* WHAT...For the first Small Craft Advisory, 10 to 20 kt with
  gusts up to 25 kt expected. For the second Small Craft 
  Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...For the Small Craft Advisory, until 9 PM PDT this 
  evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco
509 
WHUS76 KMTR 280350
MWWMTR

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
850 PM PDT Tue Jul 27 2021

PZZ530-281200-
/O.EXP.KMTR.SC.Y.0163.000000T0000Z-210728T0400Z/
/O.CON.KMTR.SC.Y.0164.210728T2200Z-210729T0400Z/
San Pablo Bay, Suisun Bay, the West Delta and  the San Francisco
Bay north of the Bay Bridge-
850 PM PDT Tue Jul 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT
WEDNESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  expected.

* WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San 
  Francisco Bay north of the Bay Bridge.

* WHEN...From 3 PM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sanfrancisco

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 26, 5:48 PM PDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 26, 5:48 PM PDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
548 PM PDT Mon Jul 26 2021

.SYNOPSIS...Monsoon moisture has moved into our region with light
shower activity today. Slight chance of showers and isolated
thunderstorms continues into Tuesday morning. Long range trends
remain seasonably warm and dry through the end of the month.

&&

.DISCUSSION...as of 02:55 PM PDT Monday...Many folks have enjoyed
seeing some light rain fall across the region today. It's been a
long time since we've seen actual rain drops instead of just
drizzle drops from marine stratus. The monsoon moisture arrived
earlier today and the first wave of light showers moved across
Monterey County from south to north and has continued to track
northward. Isolated to scattered light showers are now in the
North Bay. We have not had any reports of lightning so far, but
one of our forecasters did report some small hail that briefly hit
his home southeast of Marina, CA this morning. Measurable rain
has generally been just a few hundredths although a few sites
reported as much as 0.08". Current radar shows that the bulk of
shower and lightning activity remains to our south and southeast.

So, how will the rest of today into tomorrow play out? The hi-res
NAM and HRRR models are indicating that we should see a second
wave of shower activity move from south to north later tonight
into Tuesday morning. The difference being that the NAM
illustrates a more organized line of showers while the HRRR has a
more broken, disorganized wave of shower activity. From the hi-
res NAM: estimated timing of that second wave starts around 8 pm
tonight for southern Monterey County. This line of showers will be
oriented SW to NE and should reach South Bay & East Bay after
midnight (approx 2 am) then track across SF soon after. It will
then start to impact the North Bay counties around 3 am and
gradually track north until it exits far northern Sonoma County by
Tuesday afternoon.

We are still seeing the models indicate some instability with
this second wave of showers, so have kept the mention of showers
and thunderstorms in the forecast. There is currently a large
complex of thunderstorms straddling the southern NV and CA
stateline that is producing a lot of lightning
strikes...fortunately, it is also dropping good rain amounts
ranging 0.25-0.75" with a few spots topping out over an inch. The
models do not indicate that that complex will track directly into
the Bay Area, but it does indicate that the instability is
present. It will be interesting to see if the line of showers just
west of that complex will carry some of that instability into our
region and result in a few strikes. However, we're still viewing
this event as low probability for thunderstorms. NAM is showing
MUCAPE values up to 150 J/kg across our inland areas with this
second wave while the showers over coastal waters might have more
instability with MUCAPE peaking over 400 J/kg. Rain totals from
the second wave are not expected to be super wet, likely staying
under 0.10".

By Tuesday late afternoon/early evening, the excitement should be
over and we will go back to a drier weather pattern. We've got a
warm up in the forecast for the second half of the week with
Thursday potentially being the warmest day. Coastal areas should
peak in the mid 60s to mid 70s while inland spots range from the
upper 70s to upper 90s. This is all thanks to a very large and
broad high pressure ridge that will dominate much of the CONUS. By
the weekend, that high pressure will weaken as an upper level low
off the coast of Canada nudges inland and returns our region to a
more marine influenced and seasonable climate.

&&

.AVIATION...as of 5:47 PM PDT Monday...For the 00z TAFs.
Currently VFR across terminals. Satellite imagery reveals stratus
over the coastal waters and SCT mid- and high-level clouds
streaming over the area, in association with a monsoonal push of
moisture from the south. Local radar is picking up on a
disorganized line of convective showers in northern SLO county
near the border with MRY county, but this area of activity should
stay to the south of area terminals. No lightning is being
detected with this activity. Hi- res models are in fairly good
agreement that another push of moisture later this evening and
overnight will allow additional showers to overspread the Central
Coast and later the SF Bay area. These showers may bring brief
periods of light to moderate rainfall, certainly enough to lead to
wet runways. This moisture should exit the region by early
morning around Monterey Bay and mid to late morning around SF Bay.
VCSH have been included in area TAFs for this period. The marine
layer will behave as it has for the last few days, with low-
hanging clouds streaming back in to the coastal terminals starting
this evening (MVFR/IFR) and lifting by mid/late-morning tomorrow.

Vicinity of KSFO...VFR with stratus offshore and SCT high clouds
streaming overhead. Increasing mid/high level clouds into tonight
due to monsoonal moisture, with a moderate sea breeze that will
gradually weaken overnight. Moderate confidence in showers passing
over or near the terminal 09z-16z. These may bring brief periods
of lowered Vis, but should remain primarily VFR. Low confidence
in low CIGs developing over the terminal in the early morning
hours but SCT low clouds may drift into the vicinity along with
likely BKN100 from monsoonal moisture. All cloud layers should
lift and scatter through the morning and afternoon.

KSFO Bridge Approach...Similar to KSFO.

Monterey Bay... VFR with breaks in stratus along the coast and SCT
high clouds passing overhead. Low CIGs will return this evening
close to 03z, with initial MVFR/IFR lowering to IFR/LIFR
overnight. Additionally, a surge of monsoonal moisture is
expected to bring increased mid to high level clouds this evening
and overnight. This will also bring chances for scattered showers
to area terminals from around 07z-15z with lowered Vis due to
mist. Low CIGs, along with higher clouds will clear out by late
morning leading to VFR conditions.

&&

.MARINE...as of 02:37 PM PDT Monday...Winds remain out of the
northwest and are light, yet continue to drive the sea state at
around 7 to 9 seconds despite a weak southerly swell present. Wind
gusts will increase Monday afternoon and into the evening through
the Golden Gate gap and into the San Francisco Bay. Slight chance
of showers and high based thunderstorms remains over the waters
through Tuesday morning. Any developing thunderstorms may be
accompanied with lightning and erratic winds. Chances for
thunderstorms diminish Tuesday afternoon.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...SF Bay until 9 PM

&&

PUBLIC FORECAST: Bingaman
AVIATION: Lorber
MARINE: DK

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:13 AM PDTSmall Craft AdvisoryMTR43 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.